Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 36, NWS Denver/Boulder, CO

August 26, 201820 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Aug 26, 2018, 3:35 PM MDT for 20 counties in Colorado. It took effect at Aug 27, 2018, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2018, 3:35 PM MDT (21:35 UTC)
In effect from
Aug 27, 2018, 11:00 AM MDT
Expired
Aug 27, 2018, 6:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Summit County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 29 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2643 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS85 KBOU 262135
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
335 PM MDT Sun Aug 26 2018

...WARM AND BREEZY WEATHER WILL INCREASE THE FIRE DANGER MONDAY...

.As warm late summer temperatures continue over northeast
Colorado, a weather system approaching Colorado Monday will
increase the winds across the mountains and out onto the plains.
The combination of temperatures into the lower 90s, humidity
levels in the lower teens and gusty winds will cause vegetation to
dry out, raising fire danger levels over northeast Colorado. These
conditions could lead to dangerous fire behavior if a fire were to
get started. Residents are urged to be careful on Monday as any
fire start could rapidly grow into a larger problem.

COZ215-216-238>246-248-249-270545-
/O.UPG.KBOU.FW.A.0020.180827T1700Z-180828T0000Z/
/O.NEW.KBOU.FW.W.0036.180827T1700Z-180828T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Logan County-Washington County-
335 PM MDT Sun Aug 26 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS AND
NORTHEAST COLORADO PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM to 6 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 215...216...238...239... 
  240...241...242...243...244...245...246...248 and 249.

* Timing...1100 TO 1800 MDT Monday.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10-15 percent.

* Impacts...Fires may start easily with the dry fuels and spread 
  rapidly with anticipated gusty winds. These gusty and erratic 
  winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
089 
WWUS85 KBOU 270428
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1028 PM MDT Sun Aug 26 2018

...WARM AND BREEZY WEATHER WILL INCREASE THE FIRE DANGER MONDAY...

.Gusty winds bordering on strong will combine with very low 
relative humidity, a well mixed atmosphere, and above average 
temperatures to potentially create dangerous wildland fire 
behavior in the Front Range foothills and northeast plains of 
Colorado on Monday. These critical weather conditions will also 
further dry out the vegetation compounding the fire danger. Land 
managers and residents are urged to use extreme caution when 
handling fire outside on Monday as a small fire could rapidly 
grow into a large, uncontrollable problem threatening life and 
property. 


COZ215-216-238>246-248-249-271230-
/O.CON.KBOU.FW.W.0036.180827T1700Z-180828T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Logan County-Washington County-
1028 PM MDT Sun Aug 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE
FOOTHILLS AND NORTHEAST COLORADO PLAINS...

* Affected Area...Fire Weather Zones 215...216...238...239... 
  240...241...242...243...244...245...246...248 and 249.

* Timing...1100 TO 1800 MDT Monday.

* Winds...West-southwest 10 to 20 mph with gusts up to 35 mph on
  the plains, and up to 50 mph in the foothills.

* Relative Humidity...As low as 12 percent.

* Impacts...Fires may start easily with the dry fuels and spread
  rapidly with anticipated strong and gusty winds. These gusty 
  and erratic winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Baker
530 
WWUS85 KBOU 270434 CCA
RFWBOU

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Denver/Boulder CO
1034 PM MDT Sun Aug 26 2018

...CRITICAL FIRE WEATHER CONDITIONS LIKELY MONDAY AFTERNOON FOR 
THE COLORADO FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS...

.Gusty winds bordering on strong will combine with very low 
relative humidity, a well mixed atmosphere, and above average 
temperatures to potentially create dangerous wildland fire 
behavior in the Front Range foothills and northeast plains of 
Colorado on Monday. These critical weather conditions will also 
further dry out the vegetation compounding the fire danger. Land 
managers and residents are urged to use extreme caution when 
handling fire outside on Monday as a small fire could rapidly 
grow into a large, uncontrollable problem threatening life and 
property. 


COZ215-216-238>246-248-249-271230-
/O.CON.KBOU.FW.W.0036.180827T1700Z-180828T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Logan County-Washington County-
1034 PM MDT Sun Aug 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE
FOOTHILLS AND NORTHEAST COLORADO PLAINS...

* Affected Area...Fire Weather Zones 215...216...238...239... 
  240...241...242...243...244...245...246...248 and 249.

* Timing...1100 TO 1800 MDT Monday.

* Winds...West-southwest 10 to 20 mph with gusts up to 35 mph on
  the plains, and up to 50 mph in the foothills.

* Relative Humidity...As low as 12 percent.

* Impacts...Fires may start easily with the dry fuels and spread
  rapidly with anticipated strong and gusty winds. These gusty 
  and erratic winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Baker
448 
WWUS85 KBOU 271005
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
405 AM MDT Mon Aug 27 2018

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON FOR THE
COLORADO FRONT RANGE FOOTHILLS, HIGH MOUNTAIN PARKS... AND 
NORTHEAST PLAINS...

.Gusty winds bordering on strong will combine with very low
relative humidity, a well mixed atmosphere, and above average
temperatures to potentially create dangerous wildland fire
behavior in the Front Range foothills, mountain valleys,  and 
northeast plains of Colorado today. These critical weather 
conditions will also further dry out the vegetation compounding 
the fire danger. Land managers and residents are urged to use 
extreme caution when handling fire outside today as a small fire 
could rapidly grow into a large, uncontrollable problem 
threatening life and property.

COZ211-213-271815-
/O.EXA.KBOU.FW.W.0036.180827T1700Z-180828T0000Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
405 AM MDT Mon Aug 27 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR HIGH MOUNTAIN
PARKS OF GRAND AND JACKSON COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM this morning to 6 PM MDT this evening.

* Affected Area...Fire Weather Zones 211 and 213.

* Timing...1100 TO 1800 MDT Monday.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Fires may start easily with the dry fuels and spread 
  rapidly with anticipated strong and gusty winds. These gusty 
  and erratic winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-238>246-248-249-271815-
/O.CON.KBOU.FW.W.0036.180827T1700Z-180828T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Logan County-Washington County-
405 AM MDT Mon Aug 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
FRONT RANGE FOOTHILLS AND NORTHEAST COLORADO PLAINS...

* Affected Area...Fire Weather Zones 215...216...238...239... 
  240...241...242...243...244...245...246...248 and 249.

* Timing...1100 TO 1800 MDT Monday.

* Winds...West 20 to 30 mph with gusts up to 40 mph, except up to
  60 mph over the foothills.

* Relative Humidity...As low as 12 percent.

* Impacts...Fires may start easily with the dry fuels and spread 
  rapidly with anticipated strong and gusty winds. These gusty 
  and erratic winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
456 
WWUS85 KBOU 272124
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
324 PM MDT Mon Aug 27 2018

COZ211-213-215-216-238>246-248-249-280000-
/O.CON.KBOU.FW.W.0036.000000T0000Z-180828T0000Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-Logan County-Washington County-
324 PM MDT Mon Aug 27 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS
AND NORTHEAST COLORADO PLAINS...

* Affected Area...Fire Weather Zones 211...213...215...216... 
  238...239...240...241...242...243...244...245...246...248 and 
  249.

* Timing...in effect through 6 pm mdt this evening.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Fires may start easily with the dry fuels and spread 
  rapidly with anticipated strong and gusty winds. These gusty 
  and erratic winds may create unpredictable fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:27 PM MDT, 8 minutes earlier.

Area forecast discussion, Aug 26, 3:27 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
327 PM MDT Sun Aug 26 2018

.SHORT TERM...(This evening through Monday)
Issued at 327 PM MDT Sun Aug 26 2018

Shower activity has developed over the mountains this afternoon
and moved off over the I-25 corridor. Sattellite imagery shows
additional shower development all the way back to the Utah-
Colorado border, so a few more hours of shower activity should be
expected over north-central and northeast Colorado. Storms that
develop over the plains will be high based and capable of
generating wind gusts in the 40 to 50 mph range. Rainfall amounts
will be mostly light.

Overnight, the flow aloft will transition from southwesterly to
more westerly as an upper trough begins diving into the Pacific
Northwest. The increasing westerly flow is expected to increase
winds over the mountains during the overnight hours. On Monday, as
the westerly flow spreads over northeast Colorado, surface
pressures will fall and lee troughing will develop across the
plains. The increasing pressure gradient and a well mixed
atmosphere will result in increasing winds out onto the plains.
Temperatures should again reach the lower 90s across the plains
with winds gusting in the 20 to 30 mph range. Humidity levels will
also drop off to the 10-15 percent range. No shower activity is
expected, but fire danger levels will be on the increase. Even
mountain areas should be shower-free as the westerly flow moves
any lingering sub-tropical moisture out of the state.

.LONG TERM...(Monday night through Sunday)
Issued at 327 PM MDT Sun Aug 26 2018

Monday night into Tuesday, the flow aloft will increase as a storm
system drops out of Canada and into the northern Rockies. By 12z
Tuesday, there will be limited mid level qg ascent over northern
CO with the primary lift and pcpn with this incoming system moving
across the northern High Plains/Great Plains. Overnight
temperatures should be fairly mild in the mountains and foothills
Monday night until 09z, then the wind weakens as the cold front
from this system starts pushing southward into the cwa. The main
impact from this system will be from the Front Range Foothills
eastward across the northeast plains of Colorado Tuesday into
Tuesday night. Increasing cloud cover is expected through the day
with much cooler temperatures. Strongest winds with this system
will occur along and following the passage of the front Tuesday
morning. The models are generating a little more qpf than previous
runs. NAM12 spatial cross-sections show the airmass saturated
from the surface to 700 mb by 00z Wednesday with the best mid
level QG ascent occurring Tuesday evening, as an 80-90 kt upper
level jet rotates around the trough and across central Wyoming.
At this time, it looks like there could be more of a light
rain/drizzle event vs thunderstorms through 06z Tuesday evening.
Forecast soundings show a fairly stable airmass in the post-
frontal environment. MU CAPE of 250-700 j/kg until 21z early but
it drops off significantly by 00z Wednesday. Best chance of storms
will be over the higher terrain and along the northern border
where the best lift will be. Will drop the thunderstorm coverage
to isolated in the grids, and hedge the weather more towards rain
showers. Not much change in the long term for the rest of period.
For the rest of the period, a moderate to strong zonal flow will
be over Colorado, with a surface lee trough developing along the
Front Range/Northeast Plains. The drier flow aloft and added
downslope component will result it daytime temperatures rising at
or above normal. Fire danger issues may start to crop up again. A
weak short wave embedded in the flow aloft will pass across the
area late Friday. The best chc of thunderstorms with the zonal
flow will be in high country. It will be a little cooler on
Saturday after a weak front Friday night, then back to normal on
Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 327 PM MDT Sun Aug 26 2018

A few thunderstorms have moved across the Denver area this
afternoon and satellite imagery shows another area of showers
still moving over Park County. The threat of thunderstorms across
the Denver area through the early evening. Wind gusts of 40 to 50
mph will be possible since the storms will be high based.
Southerly drainage winds are expected through midnight, but after
that we may see westerly winds that come out from the foothills. A
breezy day is expected Monday with westerly winds possibly gusting
in the 25 to 35 knot range, especially at KBJC.

&&

.FIRE WEATHER...
Issued at 327 PM MDT Sun Aug 26 2018

Warm temperatures, low humidities and gusty winds will combine to
produce conditions favorable for large fire growth. One-hour and
ten-hour fuels will be the ones that dry out the most and will be
most susceptible to fire danger. Will upgrade to a Red Flag
Warning for Monday afternoon, in the Front Range foothills and out
onto the plains.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 6 PM MDT Monday for COZ215-216-
238>246-248-249.
&&

SHORT TERM...Dankers
LONG TERM...Cooper
AVIATION...Dankers
FIRE WEATHER...Dankers
Hazardous weather outlook, Aug 26, 11:01 AM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Sun Aug 26 2018

COZ030>051-271715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Sun Aug 26 2018

...FIRE WEATHER WATCH FOR MONDAY AFTERNOON OVER MUCH OF THE
NORTHEAST COLORADO PLAINS...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

A few showers and thunderstorms are expected to develop over the
mountains and adjacent plains during the afternoon and early
evening. Gusty winds up to 45 mph will be possible with the
showers, but only brief rain. Temperatures will be very warm
today with readings into the middle 90s across the plains.

Gusty west winds are expected to develop over the mountains and
foothills later tonight with gusts up to 40 mph possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty west winds of 30 to 50 mph are expected in the mountains
and higher foothills on Monday. Gusty southwest winds to 30 mph
will also develop on the plains during the afternoon. The gusty
winds, very warm temperatures and low relative humidity will
combine with the dry vegetation to create high fire danger.

Monday night, a cold front is expected to pass through the area
bringing noticeably cooler temperatures and gusty northerly winds
to the area on Tuesday. It will be mostly cloudy with some light
rain showers developing in and near the Front Range and across
the northeast plains late Tuesday afternoon and evening. Dry and
warmer weather will then return for the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Aug 26, 2:05 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Denver CO
205 PM MDT SUN AUG 26 2018

COZ040-043-262030-
Central and South Weld County CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
205 PM MDT SUN AUG 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE...DENVER AND
WESTERN ADAMS COUNTIES UNTIL 230 PM MDT...

At 205 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from 5 miles southeast of Lochbuie to Aurora, or along a
line extending from 32 miles south of Greeley to 4 miles east of
Denver. Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Denver, Aurora, eastern Lakewood, southeastern Thornton, northeastern
Centennial, Commerce City, Brighton, northeastern Englewood,
Greenwood Village, Denver International Airport, Lochbuie, Arapahoe
Park, Buckley AFB, Watkins, D.I.A Terminal and Concourses and Barr
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 4003 10444 4000 10446 4000 10451 3990 10450
      3960 10465 3962 10471 3960 10473 3968 10507
      4004 10484
TIME...MOT...LOC 2005Z 228DEG 24KT 3996 10463 3975 10488

RPK
Special weather statement, Aug 26, 3:30 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Denver CO
330 PM MDT SUN AUG 26 2018

COZ045-262215-
Central and East Adams and Arapahoe Counties CO-
330 PM MDT SUN AUG 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARAPAHOE COUNTY UNTIL 415
PM MDT...

At 329 PM MDT, Doppler radar was tracking a storm 7 miles south of
Bennett, or 30 miles east of Denver, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bennett and Strasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3972 10446 3980 10428 3957 10422 3956 10441
TIME...MOT...LOC 2129Z 258DEG 8KT 3965 10440

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:26 PM MDTSpecial Weather StatementBOUWashington34 min
Aug 25, 7:00 PM MDTAreal Flood AdvisoryBOUWashington90 min
Aug 26, 3:58 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more12 hr
Aug 26, 2:05 PM MDTSpecial Weather StatementBOUDenver25 min
Aug 26, 3:30 PM MDTSpecial Weather StatementBOUArapahoe45 min
Aug 26, 4:19 PM MDTSpecial Weather StatementBOUElbert41 min
Aug 26, 5:03 PM MDTSpecial Weather StatementBOULincoln42 min
Aug 26, 5:27 PM MDTSpecial Weather StatementBOUSedgwick33 min
Aug 26, 5:47 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick28 min

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.